Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

September 30, 2021Garvin County, Oklahoma

NWS Norman, OK issued this special weather statement at Sep 30, 2021, 12:21 PM CDT for Garvin County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2021, 12:21 PM CDT (17:21 UTC)
Expired
Sep 30, 2021, 12:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK
Hail
0.88 in
Wind
50

County Garvin County, OK

The radar

The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
961 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

221 
WWUS84 KOUN 301721
SPSOUN

Special Weather Statement
National Weather Service Norman OK
1221 PM CDT Thu Sep 30 2021
 
OKZ028-029-039-040-046-301745-
Stephens OK-Carter OK-Cleveland OK-Garvin OK-McClain OK-
1221 PM CDT Thu Sep 30 2021

...Strong thunderstorms will impact portions of western Garvin,
eastern Stephens, northwestern Carter, south central Cleveland and
south central McClain Counties through 1245 PM CDT...

At 1221 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Antioch to 4 miles south of
Velma. Movement was northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Maysville, Wayne, Velma, Foster, Tatums, Loco, Ratliff City, Antioch
and Pernell.

This includes Interstate 35 between mile markers 81 and 89.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3502 9725 3438 9750 3430 9776 3485 9755
TIME...MOT...LOC 1721Z 231DEG 9KT 3476 9751 3440 9765 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

..speg.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Sep 30, 7:25 AM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Sep 30, 7:25 AM CDT, 4 hours 56 minutes before
Area Forecast Discussion...Corrected
National Weather Service Norman OK
725 AM CDT Thu Sep 30 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 318 AM CDT Thu Sep 30 2021

A cold front continues to move southward across Kansas and the
Oklahoma/Texas panhandles this morning. Convection is ongoing
along and behind the front. In addition, warm air
advection/insentropic ascent is resulting in convective
development ahead of the front across northwest Oklahoma. As the
cold front continues to move southward (likely being reinforced
by the convection), convection will spread south and east this
morning. Cooler temperatures are expected in the front's wake.
Some locations in northwest Oklahoma may drop into the 60s deg F
and stay there today.

Initially, it appears the highest probabilities for convection
will be across northern Oklahoma with gradual propagation to the
southeast. By mid to late afternoon, a few strong thunderstorms
are possible as instability increases ahead of the front. This
appears most likely across southwest Oklahoma and adjacent parts
of north Texas. The most intense cores could have small hail and
produce damaging wind gusts. In addition, heavy rainfall could
lead to localized flooding--especially in any urban areas.
Forecast precipitable water values are ~1.5", which is near the
90th percentile per SPC's Sounding Climatology Page.

Isentropic ascent/warm air advection, augmented by strengthening 850
mb flow, will result in continued moderate probabilities for
convection overnight.

Mahale

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 318 AM CDT Thu Sep 30 2021

Confidence for convective coverage on Friday has decreased as it
will be highly dependent on what occurs on today and tonight.
Convective-allowing models are pessimistic on coverage as the
convectively-reinforced old front continues to move southward into
Texas Thursday night/early Friday with the main long-wave trough
remaining to the west. Given the uncertainty, opted to lower
probabilities for rain on Friday (especially across the northeast).
Still opted to keep chance to likely probabilities as it might be a
scnerio where there is scattered to numerous light convection (i.e.,
low QPF) with weak isentropic ascent above the frontal zone.

Convective coverage should increase from west to east late Friday
afternoon/night through early Saturday as the primary longwave
trough lifts into the Southern Plains. This period looks to be the
highest probability for rain. The wave should exit late Saturday
with dry conditions expected by Sunday.

Dry and seasonable Autumn weather is expected through at least
early next week as a cutoff low develops to our east. The cutoff
low should result in continued northerly flow and prevent a
warming trend (i.e., a blocking pattern). As a result, highs are
forecast to stay in the mid 70s to low 80s deg F--Enjoy!

Mahale

&&

.AVIATION...
(12Z TAFS)
Issued at 604 AM CDT Thu Sep 30 2021

A cold front across northwest Oklahoma will move south/southeast
through the day. Along with associated wind shift and a period of
gusty north winds across western/northwestern Oklahoma, there will
be an increasing chance of showers and thunderstorms across much
of the area. An area of low clouds and IFR ceilings have developed
across portions of central into north central Oklahoma this morning.
More widespread MVFR conditions are expected to develop behind the
front with some chance of IFR. These ceilings may linger through the
remainder of the forecast.

&&

.UPPER AIR...
Issued at 209 PM CDT Wed Sep 29 2021

An Upper Air flight is planned for 12z Thursday to sample details
of the moisture and temperature profiles that could be helpful to
the forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  80  64  78  65 /  80  60  50  80
Hobart OK         84  62  78  62 /  50  60  70  80
Wichita Falls TX  87  64  80  64 /  60  80  60  70
Gage OK           73  57  73  56 /  50  50  60  80
Ponca City OK     78  62  78  63 /  80  50  50  80
Durant OK         87  64  81  66 /  50  80  60  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...10
LONG TERM....10
AVIATION...30
Hazardous weather outlook, Sep 30, 11:28 AM CDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1128 AM CDT Thu Sep 30 2021

OKZ004>048-050>052-TXZ083>090-011630-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1128 AM CDT Thu Sep 30 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is a risk for strong to marginally severe thunderstorms
through this evening across western north Texas, into parts of
southern and central Oklahoma. The potential hazards are damaging
wind gusts up to 65 mph and quarter size hail.

.Heavy rainfall...
Areas of heavy rain will cause localized flooding through this
evening, especially in urban areas and near small streams, mainly
in central and southern Oklahoma, and western north Texas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
There is a chance for thunderstorms on Friday and Saturday.
Organized severe weather is not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale/CmS

In the hours before

Special weather statement, Sep 30, 10:17 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Norman OK
1017 AM CDT Thu Sep 30 2021

OKZ019-025-301545-
Oklahoma OK-Logan OK-
1017 AM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of northwestern
Oklahoma and south central Logan Counties through 1045 AM CDT...

At 1017 AM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Edmond, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern Oklahoma City, Edmond, Arcadia and Downtown Edmond.

This includes the following highways...
 Interstate 35 between mile markers 137 and 147.
 Interstate 44 between mile markers 136 and 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3562 9756 3576 9752 3572 9730 3555 9736
TIME...MOT...LOC 1517Z 281DEG 27KT 3564 9742

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Sep 30, 10:26 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Norman OK
1026 AM CDT Thu Sep 30 2021

OKZ027-039-301600-
Grady OK-Stephens OK-
1026 AM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of south central Grady
and north central Stephens Counties through 1100 AM CDT...

At 1025 AM CDT, Doppler radar was tracking a strong thunderstorm near
Marlow, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marlow and Bray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3460 9800 3470 9804 3482 9786 3462 9783
TIME...MOT...LOC 1525Z 246DEG 10KT 3468 9794

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Sep 30, 10:36 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Norman OK
1036 AM CDT Thu Sep 30 2021

OKZ019-020-025-026-301600-
Payne OK-Oklahoma OK-Logan OK-Lincoln OK-
1036 AM CDT Thu Sep 30 2021

...Strong thunderstorms will impact portions of western Lincoln,
northeastern Oklahoma, southeastern Logan and south central Payne
Counties through 1100 AM CDT...

At 1035 AM CDT, Doppler radar was tracking strong thunderstorms
from near Arcadia to Perkins, moving southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northeastern Oklahoma City, eastern Edmond, Choctaw, Harrah, Perkins,
Jones, Luther, Wellston, Carney, Tryon, Agra, Arcadia, Warwick,
Fallis and Parkland.

This includes Interstate 44 between mile markers 139 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3546 9710 3546 9714 3540 9714 3556 9740
      3579 9729 3594 9715 3602 9693 3592 9679
TIME...MOT...LOC 1535Z 306DEG 5KT 3583 9715

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Sep 30, 11:39 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Norman OK
1139 AM CDT Thu Sep 30 2021

OKZ045-301715-
Jefferson OK-
1139 AM CDT Thu Sep 30 2021

...Strong thunderstorms will impact portions of northwestern
Jefferson County through 1215 PM CDT...

At 1139 AM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Addington to Waurika to near
Sugden. Movement was northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waurika, Addington, Sugden and southeastern Waurika Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3403 9808 3429 9804 3429 9782 3407 9791
TIME...MOT...LOC 1639Z 229DEG 9KT 3423 9797 3408 9802

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Sep 30, 11:59 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Norman OK
1159 AM CDT Thu Sep 30 2021

OKZ045-TXZ090-301730-
Jefferson OK-Clay TX-
1159 AM CDT Thu Sep 30 2021

...A strong thunderstorm will impact portions of southwestern
Jefferson and northeastern Clay Counties through 1230 PM CDT...

At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Petrolia, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waurika, Ryan and Sugden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3387 9817 3395 9823 3419 9802 3397 9782
TIME...MOT...LOC 1659Z 231DEG 15KT 3395 9813

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Sep 30, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
1221 PM CDT Thu Sep 30 2021

OKZ028-029-039-040-046-301745-
Stephens OK-Carter OK-Cleveland OK-Garvin OK-McClain OK-
1221 PM CDT Thu Sep 30 2021

...Strong thunderstorms will impact portions of western Garvin,
eastern Stephens, northwestern Carter, south central Cleveland and
south central McClain Counties through 1245 PM CDT...

At 1221 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Antioch to 4 miles south of
Velma. Movement was northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Maysville, Wayne, Velma, Foster, Tatums, Loco, Ratliff City, Antioch
and Pernell.

This includes Interstate 35 between mile markers 81 and 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3502 9725 3438 9750 3430 9776 3485 9755
TIME...MOT...LOC 1721Z 231DEG 9KT 3476 9751 3440 9765

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 7:03 PM CDTSpecial Weather StatementOUNWoods27 min
Sep 29, 7:22 PM CDTSpecial Weather StatementOUNHarper23 min
Sep 29, 8:24 PM CDTSpecial Weather StatementOUNWoods36 min
Sep 30, 5:50 AM CDTSpecial Weather StatementOUNGarfield25 min
Sep 30, 6:29 AM CDTSpecial Weather StatementOUNGarfield31 min
Sep 30, 6:47 AM CDTSpecial Weather StatementOUNAlfalfa28 min
Sep 30, 7:04 AM CDTSpecial Weather StatementOUNGarfield26 min
Sep 30, 7:16 AM CDTSpecial Weather StatementOUNAlfalfa29 min
Sep 30, 7:39 AM CDTSpecial Weather StatementOUNAlfalfa36 min
Sep 30, 8:04 AM CDTAreal Flood AdvisoryOUNAlfalfa, Garfield, Major3 hr
Sep 30, 8:15 AM CDTSpecial Weather StatementOUNGarfield, Major30 min
Sep 30, 9:26 AM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher3 hr
Sep 30, 10:03 AM CDTFlash Flood WarningOUNCanadian, Kingfisher, Oklahoma3 hr
Sep 30, 10:08 AM CDTAreal Flood AdvisoryOUNLogan, Oklahoma3 hr
Sep 30, 10:17 AM CDTSpecial Weather StatementOUNOklahoma28 min
Sep 30, 10:26 AM CDTSpecial Weather StatementOUNStephens34 min
Sep 30, 10:36 AM CDTSpecial Weather StatementOUNLincoln24 min
Sep 30, 11:10 AM CDTAreal Flood AdvisoryOUNCleveland, Lincoln, Logan, Oklahoma, Payne, Pottawatomie3 hr
Sep 30, 11:39 AM CDTSpecial Weather StatementOUNJefferson36 min
Sep 30, 11:59 AM CDTSpecial Weather StatementOUNJefferson31 min
Sep 30, 12:44 PM CDTSpecial Weather StatementOUNStephens31 min
Sep 30, 12:58 PM CDTSpecial Weather StatementOUNJefferson32 min
Sep 30, 1:18 PM CDTAreal Flood AdvisoryOUNJefferson, Stephens3 hr
Sep 30, 1:52 PM CDTSpecial Weather StatementOUNHughes23 min
Sep 30, 2:09 PM CDTAreal Flood AdvisoryOUNHughes, Seminole4 hr
Sep 30, 2:19 PM CDTFlash Flood WarningOUNHughes, Seminole4 hr
Sep 30, 2:32 PM CDTAreal Flood AdvisoryOUNCarter, Johnston, Love, Murray5 hr
Sep 30, 5:11 PM CDTSpecial Weather StatementOUNAtoka49 min
Sep 30, 1:12 PM CDTSevere Thunderstorm WarningOUNClay33 min
Sep 30, 1:45 PM CDTSevere Thunderstorm WarningOUNClay45 min
Sep 30, 6:24 PM CDTSpecial Weather StatementOUNHardeman36 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.